Alert archive / North Dakota / River Flood Warnings in 2018
River Flood Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Apr 19, 2018, 9:13 AM CDT for Williams County, North Dakota. It took effect at Apr 19, 2018, 9:43 AM CDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2018, 9:13 AM CDT (14:13 UTC)
- In effect from
- Apr 19, 2018, 9:43 AM CDT
- Expired
- Apr 19, 2018, 7:39 PM CDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Williams County, ND
The radar
The Minot AFB radar (KMBX), 205 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Muddy River near Williston (LMCN8). The gauge peaked at 10.28 ft at Apr 20, 2018, 9:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
855
WGUS43 KBIS 191413
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Bismarck ND
913 AM CDT Thu Apr 19 2018
...The National Weather Service in Bismarck has issued a flood
warning for the following rivers in North Dakota...
Little Muddy River near Williston affecting Williams County
For the Missouri River Basin including Williston...Minor flooding is
forecast.
. Warmer temperatures over the past few days have resulted in enough
snow melt to push the Little Muddy into near flood stage. This runoff
will cause short term flooding along the Little Muddy.
NDC105-200753-
/O.NEW.KBIS.FL.W.0004.180419T1443Z-180420T0753Z/
/LMCN8.1.SM.180419T1443Z.180419T1800Z.180419T1953Z.NO/
913 AM CDT Thu Apr 19 2018
The National Weather Service in Bismarck has issued a
* Flood Warning for the Little Muddy River near Williston.
* At 08AM Thursday the stage was...9.7 feet
* Minor flooding is forecast
* Flood stage is 10.0 feet
* Forecast to rise above flood stage by late this morning and
continue to rise to near 10.6 feet by this afternoon.
* Impact...At 12.0 feet...CO-8 by gage road has water on it. CO-7B
also floods at this level. The Little Muddy Recreation area near
Williston floods.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Fri Sat Sun Mon Tue
Missouri River Basin
Williston 10 9.7 Thu 8 AM 8.1 7.8 7.7 7.4 7.2
LAT...LON 4830 10369 4832 10356 4810 10358
4811 10361 4827 10362
$$
ajs1 follow-up statement
682
WGUS83 KBIS 200039
FLSBIS
Flood Statement
National Weather Service Bismarck ND
739 PM CDT Thu Apr 19 2018
...The flood warning is cancelled for the following rivers in North
Dakota...
Little Muddy River near Williston affecting Williams County
For the Missouri River Basin including Williston no flooding is
observed or forecast.
.The river level has fallen below flood stage, and is forecast to
continue to fall. Therefore the flood warning is cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
&&
NDC105-200109-
/O.CAN.KBIS.FL.W.0004.000000T0000Z-180420T0753Z/
/LMCN8.1.SM.180419T1412Z.180419T1630Z.180419T2005Z.NO/
739 PM CDT Thu Apr 19 2018
The Flood Warning is cancelled for
The Little Muddy River near Williston.
* At 7:15 PM Thursday the stage was 9.2 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 3:05 PM Thursday.
* Forecast...The river will continue to fall to 7.8 feet by Saturday
morning.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME Fri Sat Sun Mon Tue
Missouri River Basin
Williston 10 9.2 Thu 7 PM 7.9 7.7 7.5 7.3 7.1
LAT...LON 4830 10369 4832 10356 4810 10358
4811 10361 4827 10362
$$
KS/TWHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Apr 19, 7:33 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 19, 7:33 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 733 AM CDT Thu Apr 19 2018 .UPDATE... Issued at 731 AM CDT Thu Apr 19 2018 Expanded Dense Fog Advisory further east into Burleigh, Sheridan, Wells, McHenry and Pierce counties as webcams and surface weather stations are showing visibilities near zero in dense fog. UPDATE Issued at 646 AM CDT Thu Apr 19 2018 Issued a dense fog advisory for the northwest Quarter of North Dakota through 11 am CDT. UPDATE Issued at 532 AM CDT Thu Apr 19 2018 Minor update to expand fog across western and central North Dakota through the morning hours. Some locations could see visibility down to 1/4 mile at times. && .SHORT TERM...(Today and tonight) Issued at 330 AM CDT Thu Apr 19 2018 Widespread fog is the main highlight in the short term. Light winds combined with a lowering stratus deck is leading to widespread fog across most of western and portions of central North Dakota early this morning. Fog will likely continue through the morning hours. Temperatures will be similar to yesterday's. Clouds will clear out and plenty of sun will lead to temperatures in the 40s and 50s across the area. Remaining snowpack will continue to rapidly melt. .LONG TERM...(Friday through Wednesday) Issued at 330 AM CDT Thu Apr 19 2018 A pattern change to warmer temperatures and drier weather will overtake western and central North Dakota this weekend. Saturday and Sunday look very nice with temperatures in the 60s for most locations. There may be some minor fire concerns possible Sunday/Monday with low humidity and breezy winds around 20 mph. Compressional warming with the presence of a front nearby Sunday will likely lead to high temperatures that are noticeably higher than what a lot of the forecast guidance suggests. Model snow depth values remain to high compared to observations, which is keeping the forecast temperatures too low. In addition, bias- corrected model guidance is too cold as well, since this data is corrected based off the cold pattern we've been in lately and doesn't correlate with the warmer pattern change. For this reason high temperatures were increased over most guidance values. A potent shortwave will swing through North Dakota from the west on Monday through Tuesday, leading to chances for rain and possibly mixed with snow overnight across southern North Dakota. Conditions look to dry back out for Wednesday as a ridge tries to build back in. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 618 AM CDT Thu Apr 19 2018 High pressure over the region will maintain light winds through the 12Z TAF period. Hazards to aviation focus on LIFR conditions in FOG and low clouds KISN-KMOT-KDIK through 15z, then conditions improving to VFR thereafter. && .BIS WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 11 AM CDT /10 AM MDT/ this morning for NDZ001>003-009>013-017>023-032>035. && UPDATE...TK SHORT TERM...AJ LONG TERM...AJ AVIATION...WAA
Hazardous weather outlook, Apr 19, 7:36 AM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 736 AM CDT Thu Apr 19 2018 NDZ001>003-009>013-017>023-032>035-201245- Divide-Burke-Renville-Williams-Mountrail-Ward-McHenry-Pierce- McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Billings-Stark- Morton-Burleigh- 736 AM CDT Thu Apr 19 2018 /636 AM MDT Thu Apr 19 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight Dense Fog Advisory in affect through this morning. See www.weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ004-005-025-031-036-037-040>048-050-051-201245- Bottineau-Rolette-Foster-Golden Valley-Kidder-Stutsman-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh- Dickey- 736 AM CDT Thu Apr 19 2018 /636 AM MDT Thu Apr 19 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TJK
In the hours before
Special weather statement, Apr 19, 5:19 AM CDT, 3 hours 54 minutes before
Special Weather Statement National Weather Service Bismarck ND 519 AM CDT Thu Apr 19 2018 NDZ001>005-009>013-017>023-025-031>036-191330- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, and Tappen 519 AM CDT Thu Apr 19 2018 /419 AM MDT Thu Apr 19 2018/ ...WIDESPREAD FOG THIS MORNING... Fog will continue to overspread most of western and central North Dakota this morning. Fog will persist through the morning hours. Visibility reduced to one mile is expected, with occasional reductions down to 1/4 mile. AJ
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 6:46 AM CDT | Dense Fog Advisory | BIS | Billings, Bottineau, Burke, Burleigh, Divide, Dunn and 11 more | 4 hr |
Nearby
River Flood Warnings in North Dakota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.